MAUDE Adverse Event Report: BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® SODIUM HEPARINN (NH) 75 USP UNITS BLOOD COLLECTION TUBES; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® SODIUM HEPARINN (NH) 75 USP UNITS BLOOD COLLECTION TUBES; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 367871
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Medical device expiration date: unknown.H4.Medical device manufacture date: unknown.Investigation summary: bd did not receive samples or photos for evaluation.Additionally, bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.Based on the information provided, the reported elevated sodium results occurred when sodium heparin tubes were collected and processed instead of lithium heparin tubes.The sodium heparin tube includes diagonal hash marks printed on the tube label to visually differentiate it from lithium heparin tubes.However, the customer applied their patient identification label over the bd tube label at the time of collection, which obscured these visual identifiers and prevented differentiation of the tube additive.Bd recommends that customer applied labels be placed in a manner that does not obscure or block bd provided tube labeling and visual identifiers, as these are critical for correct tube identification and appropriate use.This complaint is unable to be confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported while using bd vacutainer® sodium heparinn (nh) 75 usp units blood collection tubes, erroneous sodium results were observed on one patient after using the wrong green top tube.Sodium heparin tubes were collected and processed instead of lithium heparin tubes.The customer applied their patient identification label over the bd tube label at the time of collection.Patient was not treated for elevated sodium levels.There was no health impact or consequences reported.

Brand Name
BD VACUTAINER® SODIUM HEPARINN (NH) 75 USP UNITS BLOOD COLLECTION TUBES
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON DICKINSON & CO (FRANKLIN LAKES)
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
2018475186
MDR Report Key24823508
Report Number1917413-2026-00256
Device Sequence Number9532164
Product Code JKA
UDI-Device Identifier30382903678717
UDI-Public(01)30382903678717
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367871
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Initial Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown